Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 211, NWS Tulsa, OK

July 2, 1992LeFlore County, Sequoyah County, Oklahoma; Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 1992, 11:13 PM CDT for LeFlore County, Sequoyah County, Oklahoma; Sebastian County, Arkansas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 2, 1992, 11:13 PM CDT (04:13 UTC)
Expired
Jul 3, 1992, 12:15 AM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK

What was reported inside it

TimeReportWhereRemark
Jul 2, 11:28 PM CDTHail 0.75Sequoyah, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 4.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1992-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1992-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4506 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
2.5
Supercell composite
13.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 030416
SVRFSM
ARC131-OKC079-135-030515-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
1113 PM CDT THU JUL 2 1992
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST ARKANSAS
 
   ...SEBASTIAN COUNTY
 
 
IN EAST CENTRAL OKLAHOMA
 
   ...LE FLORE COUNTY...SEQUOYAH COUNTY
 
AT 1113 PM CDT FORT SMITH RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS
EXTENDING FROM MOUNTAINBURG ARKANSAS SOUTHWEST TO BOKOSHE OKLAHOMA.
MOVEMENT WAS EAST AT 20 MPH.  NUMEROUS REPORTS OF DIME SIZED HAIL
AND GUSTY WINDS IN EXCESS OF 60 MPH HAS BEEN REPORTED WITH THIS
LINES PASSAGE.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEsAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:07 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 2, 9:07 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT THU JUL 2 1992

STRMS APR TO BE WEAKENING ATM BUT WL KEEP CHC SVR OVR EAST CENT ZNS TIL
MIDNIGHT. WL INCLUDE CHC OF STRMS IN SE ERLY THU AS FNTL BDRY LIKELY TO NOT
CLR SE OK TIL MIDDAY FRI. WL REMOVE POPS W OF LN AS N WNDS BRINGING
DRIER AIR TO REGION. NO CHGS FOR THE REMAINDER OF AFTN PACKAGE.

...10...

.OK...NONE.

In the hours before

Special weather statement, Jul 2, 8:47 PM CDT, 2 hours 26 minutes before
OKZ026-027-028-029-030-031-032-030200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT THU JUL 2 1992

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH
NUMBER 528:

CRAIG...CREEK...NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE
...ROGERS...TULSA...WASHINGTON.

AS A RESULT...THE GREATER METROPOLITAN AREA OF TULSA IS NO LONGER IN
THE WATCH.
Local storm report, Jul 2, 10:07 PM CDT, 1 hour 6 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1010 PM CDT THU JUL 02 1992

TIME         COUNTY         REPORT

540 PM       WASHINGTON    NICKEL-SIZE HAIL IN RAMONA

635 PM       TULSA         QUARTER-SIZE HAIL AT THE INTERSECTION
                           OF BRADY AND TACOMA IN THE CITY OF TULSA

649 PM       TULSA         NICKEL-SIZE HAIL AT 136TH ST NORTH AND
                           HIGHWAY 169 IN THE CITH OF TULSA

707 PM       TULSA         8 HOMES DAMAGED...1 MINOR INJURY ON 129TH
                           EAST AVE BETWEEN 166 ST NORTH AND 177 ST NORTH
                           IN THE CITY OF TULSA

700 PM      ROGERS         DIME-SIZE HAIL ON HWY 66 JUST NORTH OF
                           CLAREMORE
Local storm report, Jul 2, 10:43 PM CDT, 30 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT THU JUL 02 1992

TIME         COUNTY         REPORT

630 PM       ROGERS         FUNNEL CLOUD REPORTED EARLIER OBSERVED TO
                            HAVE TOUCHED DOWN BRIEFLY NEAR OOLOGAH DAM.
                            NO DAMAGE.  WENT BACK UP INTO CLOUDS.
                            (ROGERS CO SO)

630 PM       CREEK          HIGH WINDS NEARLY PICKED CAR OFF ROAD
                            BETWEEN KELLYVILLE AND SAPULPA.  WINDS
                            ESTIMATED OVER 60 MPH.  (CREEK CO CD)

720 PM       ROGERS         NICKEL SIZE HAIL NEAR SEQUOYAH (NORTHEAST
                            OF CLAREMORE)  (ROGERS CO SO)

740 PM       MAYES          DIME SIZE HAIL IN ADAIR.  STRONG WINDS ALSO
                            KNOCKED DOWN A LARGE LIMB OFF A TREE AND
                            KNOCKED OUT TRAFFIC LIGHT.
800 PM      OTTAWA          QUARTER SIZE HAIL NORTHEAST OdF AFTON
                            (HAM RADIO REPORT)
Local storm report, Jul 2, 10:49 PM CDT, 24 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1046 PM CDT THU JUL 02 1992

TIME         COUNTY         REPORT

840 PM       DELAWARE       HIGH WINDS KNOCKED DOWN TREE ON TOP OF
                            PICKUP NEAR GROVE.  (DELAWAE CO CD)

1031 PM      PITTSBURG      DIME SIZE HAIL 5 MILES SOUTHEAST OF
                            EUFAULA ALONG HIGHWAY 9.  (PITTSBURG
                            CO CD)

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:13 PM CDTSevere Thunderstorm WarningTSARogers62 min
Jul 2, 7:24 PM CDTSevere Thunderstorm WarningTSAMayes51 min
Jul 2, 7:30 PM CDTSevere Thunderstorm WarningTSATulsa60 min
Jul 2, 7:43 PM CDTSevere Thunderstorm WarningTSACraig47 min
Jul 2, 7:46 PM CDTSevere Thunderstorm WarningTSAOttawa44 min
Jul 2, 7:53 PM CDTSevere Thunderstorm WarningTSAOkmulgee52 min
Jul 2, 8:04 PM CDTSevere Thunderstorm WarningTSADelaware56 min
Jul 2, 8:06 PM CDTSevere Thunderstorm WarningTSAWagoner69 min
Jul 2, 8:56 PM CDTSevere Thunderstorm WarningTSAMuskogee64 min
Jul 2, 9:33 PM CDTSevere Thunderstorm WarningTSAMcIntosh42 min
Jul 2, 10:04 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee41 min
Jul 2, 10:13 PM CDTSevere Thunderstorm WarningTSASequoyah62 min
Jul 2, 10:14 PM CDTSevere Thunderstorm WarningTSAAdair61 min
Jul 2, 10:16 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg59 min
Jul 2, 10:46 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee44 min
Jul 2, 11:12 PM CDTSevere Thunderstorm WarningTSAPittsburg63 min
Jul 3, 12:35 AM CDTSevere Thunderstorm WarningTSALeFlore55 min
Jul 2, 8:53 PM CDTSevere Thunderstorm WarningTSABenton67 min
Jul 2, 9:13 PM CDTSevere Thunderstorm WarningTSAWashington62 min
Jul 2, 9:43 PM CDTSevere Thunderstorm WarningTSAMadison62 min
Jul 2, 10:13 PM CDTSevere Thunderstorm WarningTSAFranklin, Johnson62 min
Jul 2, 10:57 PM CDTSevere Thunderstorm WarningTSACrawford63 min
Jul 2, 11:31 PM CDTSevere Thunderstorm WarningTSAFranklin59 min
Jul 3, 12:00 AM CDTSevere Thunderstorm WarningTSAJohnson60 min
Jul 3, 12:16 AM CDTSevere Thunderstorm WarningTSALogan, Sebastian59 min
Jul 3, 1:12 AM CDTSevere Thunderstorm WarningTSALogan, Scott, Sebastian63 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Severe Thunderstorm Warnings in Arkansas, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.